Total Weight Loss

Monday, January 12, 2015

New Medicine

I saw my gynecologist on Friday.  At the end of 2013, she diagnosed me as menopausal. (Sigh, I'm not that old, am I???)  At that time the symptoms were mild and still are for the most part, except for poor sleep.  My friend Jan suggested that the sleep issues were related, so I asked.  Jan was right.

My doctor took the time to explain all of the options available to me to help.  I really asked a lot of questions about side effects because I do NOT want any medication causing weight gain! We agreed on a medication taken at bedtime.  I started on Friday night.  

I did not note much change, if any, in my sleep.  I did notice that I felt great when I woke up.  That is probably the first time since pre-surgery.  I also noticed that I didn't lose any weight.  With hcg, not losing is probably indicative of an "eating error" as they call it.  I knew I had not made one, but thought perhaps I hadn't had quite as much water.  I curtailed my intake prior to my appointment so I wouldn't have to go.

At bedtime on Saturday, I took another pill and still no noticeable difference in my sleep.  I woke up feeling quite good again, and the scales were up a full pound!!  This should not happen on hcg, without an eating error.  That did NOT happen.  I have been 100% on plan.  The only difference is the bedtime pill.

To be totally honest, I considered not taking it any more.  Before I made any rash decisions, however, I set out to research the medication just a little bit more.  Clinical trials have proven this particular medication does not cause weight gain and can take as long as 4 weeks to become effective.

I decided to keep taking both it, and the hcg.  I think that maybe the medication was the cause for the uptick, only because that is the only thing that has changed and it has changed my body chemistry.  I was down 0.4 this morning, so I'm guessing that the hcg had to get used to the new body chemistry.  IDK, I am totally guessing.

My hope is that I'll continue to tick down the scales and tick up the sleep.  Sleep is vital for optimal health.  I hate that this happened, but if I am really back on track like I think I am, it will be worth it to get some good rest.


  1. Your guess sounds good to me! Lol Hopefully your body will adjust and the scale will cooperate soon! It's great that you are feeling better in the mornings, at least.

  2. I find any meds can cause an intital uptick for me, even too much ibuprophen. mayhaps once the dosage has leveled in your system it'll simply fall back off.